Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 2, NWS Lubbock, TX

September 9, 2007Yoakum County, Texas

NWS Lubbock, TX issued this flash flood warning at Sep 9, 2007, 2:24 AM CDT for Yoakum County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2007, 2:24 AM CDT (07:24 UTC)
Expired
Sep 9, 2007, 5:30 AM CDT
In force
3 hr
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text
Flood severity
None

County Yoakum County, TX

The radar

The Lubbock radar (KLBB), 111 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1119 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2026 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 090727
FFWLUB
TXC501-091030-
/X.NEW.KLUB.FF.W.0002.070909T0724Z-070909T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
224 AM CDT SUN SEP 9 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN YOAKUM COUNTY IN NORTHWEST TEXAS.

* UNTIL 530 AM CDT

* AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAINFALL OCCURRING OVER SOUTHERN YOAKUM COUNTY. RAINFALL 
  RATES OF 2 TO 3 INCHES PER HOUR CAN BE EXPECTED IN THE WARNED      
  AREAS. THE MESONET STATION STATION 7 MILES WEST NORTHWEST OF       
  DENVER CITY HAS REPORTED 2.71 INCHES SINCE 130 AM. 

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THESE STORMS      
  INCLUDE DENVER CITY AND RURAL AREAS IN SOUTHERN YOAKUM COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

LAT...LON 3325 10286 3323 10262 3296 10260 3294 10290
      3295 10301
TIME...MOT...LOC 0724Z 180DEG 0KT 3310 10273 3294 10305

$$
1 follow-up statement
000 
WGUS74 KLUB 090907
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
403 AM CDT SUN SEP 9 2007

TXC501-091030-
/X.CON.KLUB.FF.W.0002.000000T0000Z-070909T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YOAKUM TX-
403 AM CDT SUN SEP 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
SOUTHERN YOAKUM COUNTY...

AT 358 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING LIGHT TO MODERATE RAIN OVER THE 
WARNED AREA. AT 355 AM...THE POLICE DEPARTMENT REPORTED THAT WATER 
WAS COVERING SOME ROADWAYS IN DENVER CITY...BUT HAD BEGUN TO RECEDE. 
ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH MAY OCCUR
DURING THE NEXT HOUR.    

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLAINS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3325 10286 3323 10262 3296 10260 3294 10290
      3295 10301
TIME...MOT...LOC 0903Z 180DEG 0KT 3310 10273 3294 10305

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 11:45 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 8, 11:45 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1145 PM CDT SAT SEP 8 2007

.UPDATE...
COMPLEX OF SHOWERS AND THUNDERSTORMS HOLDING TOGETHER AND
AFFECTING THE WESTERN SOUTH PLAINS. OUTFLOW AHEAD OF THE SYSTEM
WILL CONTINUE TO PUSH THE ACTIVITY EAST INTO THE CENTRAL AND
SOUTHERN SOUTH PLAINS THROUGH 2 TO 3 AM. IT DOESNT APPEAR LIKE
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL MAKE IT TO I-27
FROM THIS COMPLEX BUT AT LEAST A BROKEN LINE LOOKS FEASIBLE. IN
ADDITION...A SECONDARY COMPLEX OF THUNDERSTORMS CONTINUES TO
PROGRESS SOUTH THROUGH THE NORTHERN AND CENTRAL TX PANHANDLE. IF
THIS ACTIVITY HOLDS TOGETHER...IT COULD ALSO AFFECT THE NORTHERN
AND EASTERN SECTIONS OVERNIGHT. POP AND QPF GRIDS HAVE BEEN
UPDATED WITH LIKELY POPS WEST AND NEAR 50 POPS TO I-27. MAIN
THREAT WILL BE LOCALLY HEAVY RAINFALL AND BRIEF GUSTY WINDS WITH
THESE STORMS. KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        65  84  59  76  53 /  60  30  30  60  40
TULIA         66  83  58  79  53 /  50  20  30  60  40
PLAINVIEW     66  82  60  77  54 /  50  30  20  50  40
LEVELLAND     65  84  61  80  56 /  50  30  20  50  40
LUBBOCK       67  85  65  81  56 /  50  30  20  50  40
BROWNFIELD    65  85  63  82  58 /  40  30  20  50  40
CHILDRESS     69  87  67  80  55 /  30  20  20  50  40
SPUR          69  85  64  83  60 /  30  30  20  40  40
ASPERMONT     70  87  66  83  60 /  20  30  20  40  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/17
Hazardous weather outlook, Sep 8, 4:42 AM CDT, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
442 AM CDT SAT SEP 8 2007

TXZ021>044-090945-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
442 AM CDT SAT SEP 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FLOODING

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY ALONG
A COLD FRONT LOCATED ACROSS THE SOUTHERN PANHANDLE. STORMS WILL
LIKELY INCREASE IN COVERAGE AND INTENSITY ACROSS THE SOUTH PLAINS
AND ROLLING PLAINS DURING THE AFTERNOON AND EVENING. HEAVY RAIN
OVER THE PAST COUPLE OF DAYS HAS RESULTED IN SATURATED SOILS
ACROSS PORTIONS OF THE AREA...AND ADDITIONAL HEAVY RAIN TODAY AND
TONIGHT MAY RESULT IN LOCALIZED FLASH FLOODING. ALSO...TRAINING
STORMS AND HIGH RAINFALL RATES WILL INCREASE THE RISK FOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SEVERE THREAT SHOULD BE MINIMAL TODAY AND TONIGHT...THUS
SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE RELAY REPORTS OF
WIND...HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE.

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.